Hail, Seward
- When
- July 13, 3:15 PM CST
- Where
- Seward County, Garland
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -96.983
The hail covered the ground white. A few were around golf ball size or maybe a touch bigger.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
255 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL SCHUYLER 41.45N 97.06W
07/13/2006 E0.75 INCH COLFAX NE PUBLIC
0238 PM HAIL 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E0.88 INCH COLFAX NE EMERGENCY MNGR
0238 PM TSTM WND GST 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E60 MPH COLFAX NE EMERGENCY MNGR
0248 PM HAIL 1 S MORSE BLUFF 41.42N 96.77W
07/13/2006 E1.00 INCH SAUNDERS NE TRAINED SPOTTER
0248 PM TSTM WND GST 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E50 MPH SAUNDERS NE TRAINED SPOTTER
0243 PM HAIL 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E0.75 INCH SAUNDERS NE TRAINED SPOTTER
0235 PM HAIL N DAVID CITY 41.25N 97.13W
07/13/2006 E1.00 INCH BUTLER NE TRAINED SPOTTER
0242 PM TSTM WND GST NORTH BEND 41.47N 96.78W
07/13/2006 E60 MPH DODGE NE TRAINED SPOTTER
&&
PIATTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 303 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 303 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... LARGE HP SUPERCELL WITH DAMAGING WIND HAS BEEN MOVG MORE TO THE RIGHT THAN PREVIOUSLY FORECAST. THE STORM HAS ALSO INCREASED ITS FORWARD MOTION TO 43 KTS. THIS STORM HAS HAD WINDS GREATER THAN 60 MPH AND 1 INCH HAIL. THIS STORM WILL BE MOVING INTO THE HEART OF THE OMAHA METRO AREA. LEADING GUST FRONT SHOULD REACH ELKHORN BY 312 PM AND THEN REACH THE DOWNTOWN OMAHA AREA BY 325 PM. THIS STORM HAS BEEN PULSATING WIND GUSTS. THERE WILL BE AN INITIAL GUST FRONT FOLLOWED BY A STRONGER SECONDARY GUST. WINDS TO 70 TO 80 MPH ARE POSSIBLE WITH THIS STORM. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST WAHOO 41.22N 96.62W
07/13/2006 E60 MPH SAUNDERS NE TRAINED SPOTTER
0314 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E0.75 INCH DODGE NE TRAINED SPOTTER
0325 PM HAIL 6 SW WAHOO 41.15N 96.70W
07/13/2006 E0.88 INCH SAUNDERS NE TRAINED SPOTTER
0335 PM TSTM WND GST VALLEY 41.31N 96.35W
07/13/2006 E60 MPH DOUGLAS NE TRAINED SPOTTER
0336 PM HAIL OMAHA 41.26N 96.01W
07/13/2006 E0.75 INCH DOUGLAS NE AIRPLANE PILOT
&&
PIATTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 6 SW WISNER 41.93N 97.00W
07/13/2006 E0.75 INCH CUMING NE PUBLIC
0210 PM HAIL COLUMBUS 41.43N 97.36W
07/13/2006 E0.75 INCH PLATTE NE EMERGENCY MNGR
0230 PM HAIL SCHUYLER 41.45N 97.06W
07/13/2006 E0.75 INCH COLFAX NE PUBLIC
0235 PM HAIL N DAVID CITY 41.25N 97.13W
07/13/2006 E1.00 INCH BUTLER NE TRAINED SPOTTER
0238 PM TSTM WND GST 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E60.00 MPH COLFAX NE EMERGENCY MNGR
0238 PM HAIL 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E0.88 INCH COLFAX NE EMERGENCY MNGR
0242 PM TSTM WND GST NORTH BEND 41.47N 96.78W
07/13/2006 E60.00 MPH DODGE NE TRAINED SPOTTER
0243 PM HAIL 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E0.75 INCH SAUNDERS NE TRAINED SPOTTER
0248 PM TSTM WND GST 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E50.00 MPH SAUNDERS NE TRAINED SPOTTER
0248 PM HAIL 1 S MORSE BLUFF 41.42N 96.77W
07/13/2006 E1.00 INCH SAUNDERS NE TRAINED SPOTTER
0310 PM TSTM WND GST WAHOO 41.22N 96.62W
07/13/2006 E60.00 MPH SAUNDERS NE TRAINED SPOTTER
0313 PM TSTM WND GST MEAD 41.23N 96.49W
07/13/2006 E70.00 MPH SAUNDERS NE PUBLIC
0314 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E0.75 INCH DODGE NE TRAINED SPOTTER
0315 PM TSTM WND GST MEAD 41.23N 96.49W
07/13/2006 E60.00 MPH SAUNDERS NE PUBLIC
0315 PM HAIL MEAD 41.23N 96.49W
07/13/2006 E0.75 INCH SAUNDERS NE PUBLIC
0320 PM HAIL 2 NE VALLEY 41.33N 96.32W
07/13/2006 E0.88 INCH DOUGLAS NE TRAINED SPOTTER
0322 PM TSTM WND GST VALLEY 41.31N 96.35W
07/13/2006 E55.00 MPH DOUGLAS NE UNKNOWN
0322 PM TSTM WND GST 5 NW VALLEY 41.36N 96.41W
07/13/2006 E55.00 MPH DOUGLAS NE UNKNOWN
0325 PM HAIL 6 SW WAHOO 41.15N 96.70W
07/13/2006 E0.88 INCH SAUNDERS NE TRAINED SPOTTER
0335 PM TSTM WND GST VALLEY 41.31N 96.35W
07/13/2006 E60.00 MPH DOUGLAS NE TRAINED SPOTTER
0336 PM HAIL OMAHA 41.26N 96.01W
07/13/2006 E0.75 INCH DOUGLAS NE TRAINED SPOTTER
&&
PIATTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL STAPLEHURST 40.97N 97.17W
07/13/2006 E1.75 INCH SEWARD NE LAW ENFORCEMENT
&&
RPIATTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
415 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG N PLATTSMOUTH 41.01N 95.89W
07/13/2006 CASS NE PUBLIC
LARGE TREE LIMBS DOWN
0410 PM TSTM WND DMG OMAHA 41.26N 96.01W
07/13/2006 DOUGLAS NE TRAINED SPOTTER
TURN SIGNAL POLE BLOWN DOWN NEAR 83RD AND MAPLE
&&
RPIATTThe Omaha radar (KOAX), 66 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 hail. Local standard time, as filed.
The hail covered the ground white. A few were around golf ball size or maybe a touch bigger.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523943.